PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of canmedajCMAJ Information for AuthorsCMAJ Home Page
 
Can Med Assoc J. Aug 15, 1970; 103(4): 351–356.
PMCID: PMC1930427
The Incidence of Staining of Permanent Teeth by the Tetracyclines
J. M. Conchie, J. D. Munroe, and D. O. Anderson
Abstract
In this investigation an attempt has been made to determine the relationship between the staining of permanent teeth by tetracycline administered during the period of tooth formation with the dosage of the drug and the duration of therapy. Of 238 subjects whose hospital records indicated ingestion of stated doses of tetracycline, some 49 were seen to have staining which was confirmed by fluorescence, and a further six had staining which did not fluoresce and hence could not be confirmed. A definite relationship between total dosage and staining and duration of administration and staining was established; the condition occurred with greater frequency (in more than one-third of the children) when the total dosage exceeded 3 g. or the duration of treatment was longer than 10 days. However, as staining was seen at all dosage levels, whatever the duration, physicians should continue to follow previous advice and prescribe other antibiotics where possible for children under 8 years of age or for women in the last trimester of pregnancy.
Full text
Full text is available as a scanned copy of the original print version. Get a printable copy (PDF file) of the complete article (1.0M), or click on a page image below to browse page by page.
Articles from Canadian Medical Association Journal are provided here courtesy of
Canadian Medical Association